Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Mar 29, 2016, 5:07 AM EDT for Saginaw County, Michigan. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2016, 5:07 AM EDT (09:07 UTC)
- Expired
- Mar 30, 2016, 9:29 PM EDT
- In force
- 40 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cass River at Frankenmuth (FRNM4).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
349 WGUS43 KDTX 290907 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 AM EDT TUE MAR 29 2016 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... Cass River .Runoff from recent rainfall has resulted in river levels reaching flood stage early this morning. No additional rainfall is expected through Wednesday. MIC145-291707- /O.NEW.KDTX.FL.W.0003.160329T0907Z-160330T1200Z/ /FRNM4.1.ER.160329T0730Z.160329T0845Z.160330T0600Z.NO/ 507 AM EDT TUE MAR 29 2016 The National Weather Service Detroit/Pontiac has issued a * Flood warning for the Cass River from Frankenmuth downstream to Bridgeport. * From now until further notice. * At 5 AM Tuesday the stage is 17.2 feet and rising. * Flood stage is 17.0 feet. * Minor flooding is occurring. && LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390 $$
7 follow-up statements
095
WGUS83 KDTX 291410
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 AM EDT TUE MAR 29 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from recent rainfall has resulted in river levels
exceeding flood stage. No additional rainfall is expected
through Wednesday.
MIC145-292210-
/O.EXT.KDTX.FL.W.0003.000000T0000Z-160331T1047Z/
/FRNM4.1.ER.160329T0730Z.160330T0000Z.160331T0447Z.NO/
1010 AM EDT TUE MAR 29 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 10 AM Tuesday the stage was 17.9 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 18.6 feet this evening.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$800
WGUS83 KDTX 292109
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT TUE MAR 29 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from recent rainfall has resulted in river levels exceeding flood stage.
No additional rainfall is expected through Wednesday.
MIC145-300509-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1047Z/
/FRNM4.1.ER.160329T0730Z.160329T2045Z.160331T0447Z.NO/
509 PM EDT TUE MAR 29 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 5 PM Tuesday the stage is 18.6 feet and steady.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is at crest and should fall
below flood stage early Thursday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$700
WGUS83 KDTX 300031
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
831 PM EDT TUE MAR 29 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from recent rainfall has resulted in river levels
exceeding flood stage. No additional rainfall is expected
through Wednesday.
MIC145-300831-
/O.EXT.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0600Z.160331T1100Z.NO/
831 PM EDT TUE MAR 29 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 8 PM Tuesday the stage is 18.9 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is at crest and should being
falling and go below flood stage Thursday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$767
WGUS83 KDTX 300800
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EDT WED MAR 30 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from recent rainfall has resulted in river levels
exceeding flood stage. Additional rainfall is expected
tonight and Thursday. Rainfall amounts in excess of one inch
will be possible.
MIC145-301600-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
400 AM EDT WED MAR 30 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 3 AM Wednesday the stage is 19.2 feet and nearly steady.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is cresting at 19.2 feet early Wednesday
morning. River levels will begin to fall throughout Wednesday
and fall below flood stage by Thursday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$580
WGUS83 KDTX 301109
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 AM EDT WED MAR 30 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from recent rainfall has resulted in river levels
exceeding flood stage. Additional rainfall is expected
tonight and Thursday. Rainfall amounts in excess of one inch
will be possible.
MIC145-301909-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
709 AM EDT WED MAR 30 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 7 AM Wednesday the stage is 19.1 feet and slowly falling.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river crested at 19.2 feet early this
morning. River levels will continue to fall throughout Wednesday
and drop below flood stage by Thursday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$987
WGUS83 KDTX 301743
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
143 PM EDT WED MAR 30 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Additional rainfall is expected tonight and Thursday.
Rainfall amounts in excess of one inch will be possible
which could lead to upward revisions in the forecast.
MIC145-310143-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
143 PM EDT WED MAR 30 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 1 PM Wednesday the stage was 18.5 feet and falling.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river has crested and is expected to
fall below flood stage Thursday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$060
WGUS83 KDTX 310129
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
929 PM EDT WED MAR 30 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.The river has fallen below flood stage. Additional rainfall
tonight through Thursday will result in a secondary
rise in the river Thursday night into Friday. At this
time, the river is forecast to stay just below flood
stage. If rainfall totals are higher than expected,
the river may again rise above flood stage.
MIC145-310159-
/O.CAN.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T0039Z.NO/
929 PM EDT WED MAR 30 2016
A flood warning is cancelled for
Cass River from Frankenmuth downstream to Bridgeport.
* At 930 PM Wednesday the stage is 16.9 feet and falling.
* Flood stage is 17.0 feet.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 3:43 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 29, 3:43 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 AM EDT TUE MAR 29 2016 .DISCUSSION... HIGH PRESSURE CURRENTLY CENTERED OVER THE CENTRAL GREAT LAKES AREA WILL PUSH EAST AS UPPER LEVEL RIDGING BUILDS IN OVERHEAD. CLEAR SKIES WILL BE THE STORY GOING THROUGH TODAY AND INTO EARLY WEDNESDAY BEFORE CLOUDS INCREASE AGAIN. THIS HIGH WILL CONTINUE TO PUSH OFF TOWARDS THE EAST COAST INTO EARLY WEDNESDAY AS UPPER LEVEL TROUGHING AND THE NEXT SYSTEM ENCROACH ON THE GREAT LAKES. RIGHT AHEAD OF THE APPROACHING SYSTEM ON WEDNESDAY...SOUTHERLY FLOW INCREASES WHICH WILL PULL IN WARMER AIR ALLOWING FOR ABOVE NORMAL TEMPS FOR BOTH WEDNESDAY AND THURSDAY. PRECIP WILL BEGIN TO MOVE INTO THE AREA ALONG THE WARM FRONT GOING INTO WEDNESDAY AFTERNOON AND INTO THE EVENING AS THE CENTER OF THE LOW TRACKS NORTHEAST. ACTIVE WEATHER WITH THIS SYSTEM LOOKS TO CONTINUE RIGHT ON INTO THURSDAY WITH MARGINAL INSTABILITY BEING ADVERTISED AHEAD OF THE COLD FRONT THAT IS FORECASTED TO PUSH ACROSS THE AREA THURSDAY EVENING. SYSTEM IS POSITIONED IN THE EXIT REGION OF THE JET WITH MODEST MID LEVEL LAPSE RATES. ADDED A MENTION OF THUNDER IN FOR THE WEDNESDAY NIGHT/THURSDAY TIMEFRAME AND CAN EXPECT THAT TIMING TO BE ADJUSTED AS LATER MODEL RUNS COME IN. AS OF RIGHT NOW...MODELS ARE INDICATING THE COLD FRONT MOVING ACROSS SOUTHEAST MICHIGAN BETWEEN THE 00Z AND 06Z THURSDAY PERIOD. NORTHWESTERLY FLOW BEHIND THE DEPARTING COLD FRONT THURSDAY NIGHT WILL START TO BRING IN COOLER TEMPS WITH HIGHS FOR THE END OF THE WEEK ONLY REACHING THE UPPER 40S AS OPPOSED TO THE 60S THE COUPLE OF DAYS PRIOR. THE SYSTEM WILL THEN EXIT THE AREA THURSDAY NIGHT AS A STRONG UPPER LEVEL TROUGH DIVES DOWN FROM THE NORTH OVER THE REGION. MAIN STORY FOR THE BEGINNING OF APRIL THIS WEEKEND WILL BE THE COLDER TEMPS FILTERING DOWN FROM CANADA AS THE MAIN UPPER LEVEL TROUGH DIGS ACROSS THE AREA. THIS WILL DROP 850 MB TEMPS DOWN TO AROUND -15C BY SUNDAY. BESIDES THE COLDER TEMPS THIS WEEKEND...THE AREA WILL ALSO SEE CHANCES FOR PRECIP ACTIVITY AS MULTIPLE SHORTWAVES MOVE ACROSS THE AREA. && .MARINE... HIGH PRESSURE WILL MAINTAIN FAVORABLE MARINE CONDITIONS WITH LIGHT WINDS AND LIMITED WAVE ACTION THROUGH TONIGHT. SOUTHERLY WINDS WILL STRENGTHEN IN ADVANCE OF LOW PRESSURE ON WEDNESDAY. INCREASING STABILITY WILL LIMIT THE GUST POTENTIAL TO 20 KNOTS OR LESS. SHOWERS BECOME LIKELY WITH A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. WIND WILL REMAIN MODEST THROUGH THE END OF THE WEEK. && .HYDROLOGY... THE NEXT ROUND OF SIGNIFICANT RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY. A FRONTAL SYSTEM WILL DEVELOP OVER THE NORTHERN GREAT LAKES LATE WEDNESDAY AND LOW PRESSURE WILL TRACK ALONG THE BOUNDARY INTO LOWER MICHIGAN. WARM AND MOIST AIR WILL SPREAD INTO THE REGION AHEAD OF THIS SYSTEM AND BE IN PLACE TO SUPPORT SHOWER DEVELOPMENT. RAINFALL TOTALS GREATER THAN 0.5 INCH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. && .AVIATION...ISSUED 109 AM EDT TUE MAR 29 2016 DESPITE THE RAPID CLEARING TREND IN THE SATELLITE HEADING INTO THE EVENING HOURS....VFR STATOCUMULUS DECK HAS BEEN SLOW TO EXIT THE AREA. THIS LATER TIMING HAD SUPPORT IN THE RAP OUTPUT. HIGH PRESSURE WILL EVENTUALLY BRING A NIGHT WITH SKC AND A LIGHT NW WIND. THE POTENTIAL EXISTS FOR SOME TEMPORARY BOUNDARY LAYER CLOUD DEVELOPING TUESDAY DURING THE LATE MORNING BEFORE MIXING OUT QUICKLY FOR THE AFTERNOON HOURS. A FAIRLY LONG DURATION OF SKC IS EXPECTED FOR LATER TUESDAY. FOR DTW...LOW VFR CLOUD DECK HAS BEEN SLOW TO MOVE OUT...STILL SHOULD OVER THE NEXT HOUR.A PERSISTENT NW BREEZE IS ANTICIPATED. //DTW THRESHOLD PROBABILITIES... * OUTSIDE OF FIRST HOUR IN THE FORECAST...CONFIDENCE IS LOW FOR ANY CIG BELOW 5000 FT AGL. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && DISCUSSION...SS MARINE.......MR HYDROLOGY....MR AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 29, 3:47 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 AM EDT TUE MAR 29 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 347 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 347 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SS
Nearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.